Colorado, 2020High Wind in Colorado, November 15, 2020
November 15, 2020 · NWS PUB · 2 events in 1 county or zone
Windy conditions occurred for the third day in a row across southern Colorado during mid November. However, the strongest winds were isolated on this day and confined mainly to the Pikes Peak region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Windy conditions occurred for the third day in a row across southern Colorado during mid November. However, the strongest winds were isolated on this day and confined mainly to the Pikes Peak region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 15, 10:15 AM MST, 2 minutes earlier.
Area forecast discussion, Nov 15, 10:15 AM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1015 AM MST Sun Nov 15 2020
.SHORT TERM...(Today and tonight)
Issued at 418 AM MST Sun Nov 15 2020
Currently...
At 2 AM, skies were clear across the region. Moderate northwesterly
flow aloft was over the region. Downslope flow as noted over several
areas, with gusty winds noted in Upper Ark Rvr valley region. Gusty
winds and relatively mild temps were noted in wind prone areas along
the mtns/plains interface (Canon City region and down near
Walsenburg vicinity). Otherwise, temps on the plains were in the
20s. with a teen or tow up in N El Paso county, while M/U30s were
noted in Canon City and Walsenburg. In the San Luis Valley temps
were in the teens, while in the Upper Ark Rvr valley, temps ranged
in the 30s where the winds were blowing, and teens where it was not.
Today...
Generally a mostly sunny day with seasonable temperatures. 50s and
50s expected across the plains with 40s and to around 50F in the
valleys. It will be breezy (to windy) in several place, especially
in the central mtns and N Sangres. Gap flow areas will also be
breezy along with areas along the CO/KS border. Near critical fire
weather conditions will be possible over the far eastern plains due
to the combo of winds and low RH values for 1-2 hours this
afternoon.
Although most areas will be mostly sunny, the Upper Ark Rvr valley
will likely see a band of clouds move across this afternoon, but it
should be predominantly dry.
Tonight...
Mostly clear skies are anticipated. Areas along the mtns/plains
interface will stay a bit mild given the downslope flow, so expect a
band of 30s this region. farther east temps will be in the 20s, with
coolest temps over the far eastern plains. Valleys will be in the
10s and 20s. With warner air moving in aloft, temps in the mtns will
be similar to valley temps.
.LONG TERM...(Monday through Saturday)
Issued at 418 AM MST Sun Nov 15 2020
Monday-Wednesday...Upper level ridging building across the Rockies
later Sunday and Monday gives way to increasing west to southwest
flow aloft across the region later Tuesday and Wednesday, as eastern
Pacific energy translates across the Intermountain West. This will
keep mainly dry and warm weather in place across region with
temperatures warming back to well above seasonal levels in the mid
60s to mid 70s across the plains. Warmest readings are expected on
Wednesday, with increased downslope flow leading to breezy
conditions and possible critical fire weather conditions in the
afternoon. Lows across the region will also warm to at and above
seasonal levels, especially across the banana belt along the lower
eastern slopes, where warming aloft and mixing will keep overnight
lows on the mild side.
Thursday-Saturday...Models do agree on the increasing westerly flow
aloft as Intermountain West energy translates across the Northern
Rockies Thursday, with continued warm and breezy conditions and
increased fire danger across the area. Could see a few showers
across the ContDvd on Thursday, mainly across the northern into the
central mountains. Models begin to differ after Thursday, with the
GFS digging more energy across the Rockies Friday and Saturday,
leading to more widespread precipitation and colder temperatures.
The latest EC and Canadian runs indicate a split flow pattern
developing across the Rockies through the weekend, with a passing
northern stream trough sending a cold front across the area late
Saturday with precipitation chances mainly for areas over and near
the higher terrain late Saturday night and Sunday. With that said,
have stayed with NBM solution which keeps breezy and warm
temperatures in place across the area on Friday, with increasing
pops across the ContDvd Friday night. Chance pops and cooler
temperatures spread east on Saturday and Saturday night.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1012 AM MST Sun Nov 15 2020
VFR conditions expected across the entire forecast area over the
next 24 hrs, including the three main TAF sites of KCOS, KPUB and
KALS. West-northwest winds of 25G40KT will be evident over the
higher elevations, mt passes and terrain constrictions through 04z
this evening. Moore
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...MOORE
Hazardous weather outlook, Nov 15, 4:49 AM MST, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
449 AM MST Sun Nov 15 2020
COZ058>089-093>099-161200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
449 AM MST Sun Nov 15 2020
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Fire danger looks to increase across the area on Wednesday, as
winds aloft increase ahead of another storm system moving across
the northern Rockies. Some light snow will be possible across
Continental Divide Thursday and Friday, with better chances of
precipitation and cooler temperatures expected areawide on
Saturday, as a stronger weather system moves across the Rockies.
.SPOTTER INFORMATION STATEMENT...
Weather spotters will not be needed today or tonight.
34/23
High Wind, Pikes Peak Above 11000 Ft
- When
- November 15, 10:17 AM MST to 10:20 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
One mile north of Pikes Peak.
High Wind, Pikes Peak Above 11000 Ft
- When
- November 15, 11:12 AM MST to 11:15 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
One mile north of Pikes Peak.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, November 15, 20202 deaths · $520,000 · 51 kt wind · 23 events
- High Wind and Strong Wind in Ohio, November 15, 20201 death · $170,000 · 57 kt wind · 20 events
- Storm Surge and Coastal Flood in California, November 15, 20201 death · 3 events
- Lakeshore Flood and High Wind in Michigan, November 15, 2020$6.7 million · 56 kt wind · 18 events
- Lakeshore Flood and Damaging Winds in New York, November 15 to 16, 2020$1.2 million · 60 kt wind · 49 events
- High Surf in Washington, November 15, 2020$5.0 million · 1 event
- Damaging Winds in Pennsylvania, November 15, 2020$1.0 million · 50 kt wind · 30 events
- Coastal Flood in Washington, November 15, 2020$2.0 million · 1 event
- Damaging Winds in Maryland, November 15, 2020$121,000 · 60 kt wind · 47 events
- Damaging Winds and High Wind in Massachusetts, November 15 to 16, 20201 injured · $56,000 · 56 kt wind · 41 events
- High Wind and Strong Wind in Kentucky, November 15, 20202 injured · $210,000 · 51 kt wind · 4 events
- Damaging Winds in Ohio, November 15, 2020$165,000 · 57 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929608, 929609.